Anyone on or tried Lexapro?

  1. Can you please tell me any side effects you had? Did it work for you? What mg were you on?

    I'm supposed to start 10mg a day. I'm waiting until after I work this weekend(I only work every other weekend)....just in case it doesn't agree with me.
    •  
  2. 14 Comments

  3. by   NancyB,LPN
    I started on Lexapro 10mg about a year ago. I, too started on a weekend so I could figure out how I would react to it. It makes me sleep, so I take it in the evening. It has done wonders for me! I don't cry at those hallmark commercials any more!

    Good for you for having the courage to ask your MD for something! Depression really sucks, trust me on that one.
  4. by   NurseyBaby'05
    I was on it for awhile last year. I had been on Paxil before and it made me very sleepy. The Lexapro did not. However, it did give me very vivid, intense, and strange dreams.
    A quick example, my mother passed away in 2002. When she was living, she was a person who lived to pick fights about the most off the wall stuff. In my dreams she was doing it and I would wake up really p***ed off at her. I mean, I would be absolutely livid. Keep in mind, she had been dead for two years at that point.
    The Lexapro got me functioning again. It also kept my IBS under control. I was about to fail out of nursing school and I was not phased in the least. (Pre-Lexapro, that is) I was ready to turn my back on everything and not think twice about it.
    It was effective for me, but I'm not sorry to be done with it.
    Last edit by NurseyBaby'05 on Nov 4, '05 : Reason: Post long shift flight of ideas ;-)
  5. by   SandraJean
    Quote from NurseyBaby'05
    I was on it for awhile last year. I had been on Paxil before and it made me very sleepy. The Lexapro did not. However, it did give me very vivid, intense, and strange dreams.
    A quick example, my mother passed away in 2002. When she was living, she was a person who lived to pick fights about the most off the wall stuff. In my dreams she was doing it and I would wake up really p***ed off at her. I mean, I would be absolutely livid. Keep in mind, she had been dead for two years at that point.
    The Lexapro got me functioning again. It also kept my IBS under control. I was about to fail out of nursing school and I was not phased in the least. (Pre-Lexapro, that is) I was ready to turn my back on everything and not think twice about it.
    It was effective for me, but I'm not sorry to be done with it.

    I'm curious, how was it for you to stop taking it? Did you wean yourself off or did you have any problems when you stopped?
  6. by   NurseyBaby'05
    I talked to the PA who prescribed it to me and weaned myself off. I didn't notice any problems b/c I did it over 2-3 weeks. I just kept spreading the doses further apart. I think what made the difference was the timing. I was done with my final and had a break between school and work. Hubby was working full time again and much better to live with. In other words, things in my life calmed down a little.
  7. by   Chopper
    I have been taking Lexapro 10 mg QD for the past two months or so. It has really helped my anxiety and down moods I was having, I feel much more "even". I have gotten terrible headaches though and also have some sexual side effects (sorry if tmi, but I wish this s/e would GO AWAY!!). I started taking just 5 mg today and didn't get a headache, so I will see how that goes this week. I have a follow up in a couple of weeks.

    Overall, I think it is a good drug because it does help the sx without a lot of s/e. I hope going off of it won't cause problems when it is time. I am curious about the weaning off experiences of others also.

    Chopper
  8. by   Mandylou
    I took it for about a year, and it worked well for the most part. Towards the end of the year I noticed it wasn't working quite as well as it had been. Unfortunately, I weaned myself off of it too quickly and had some horrible side effects: low blood pressure, heart palpitations, headache, dizziness and so on. I really felt horrible.

    I also had sexual side effects and loss of appetite.

    (I was on 20mg)
  9. by   GrnHonu99
    I took Lexapro for awhile for my anxiety. It didnt do much for depression but I dont think I was depressed in the first place...I had some sexual side effects, basically loss of libido...it make me do this wierd jaw thrusting thing and for the first month it made my body kind of tense...it did make me feel more even though! oh and I did have a loss of appetite and it didnt make me sleepy it made me more awake so I took it in the morning. I stopped taking it not long ago and honestly I didnt wean myself..I forgot a dose one day and then just stopped...no withdraw or side effects that I recognized.
    Last edit by GrnHonu99 on Nov 5, '05
  10. by   NicInNC
    Did anyone experience nausea? I took my first pill (10mg) last night with food and woke up this morning dry heaving because of terrible nausea. From 6:30am to just about an hour ago, I thought I would literally throw up. I ate as soon as I got up, so maybe that is what eventually helped. I also notice that I seem to get a few hot flashes. They seem to be calming down though. This morning, the nausea and hot flashes were awful.

    Just wondering if anyone else experienced either or both of these. And if so, how long did the side effects last?
  11. by   geekgolightly
    My heart rate went into the 160's and I felt as though I were on some sort of very strong stimulant. I took it for one day and decided it wasn't for me.

    Wellbutrin XL works well for me.
  12. by   bethin
    I tried Lexapro for a year. I'm no longer on it though. It seemed to help my anxiety disorder but it made my depression worse! I mean, I was ready to get in my car and drive and never look back. I was ready to leave everything behind. That was the only side effect I had. No nausea, diarrhea. It didn't even make me very drowsy.
  13. by   Toothbrushx2
    Hi ! I take lexapro 10 in the am along with wellbutrin xl 300 mg. It has help with my generalized anxiety disorder and depression. I feel normal . I have not experienced any side effects. I have taken these meds for a yr. this month.
  14. by   nursemary9
    Hi

    I've been on lexapro 10 mg QD since March. Not one side effect; I think I am less depressed.

    Mary Ann

close